• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To register, simply click the Register button at the top right.

Mestinon side effects?

Messages
55
Just started taking Mestinon or pyridostigmine, having stomach discomfort, did your body adjust to this after taking it for awhile?
 

Mel9

Senior Member
Messages
995
Location
NSW Australia
Just started taking Mestinon or pyridostigmine, having stomach discomfort, did your body adjust to this after taking it for awhile?


Yes, that’s very common. My body adjusted to 30 mg a day. I then gradually increased over six months.
What dose are you on?
Can you halve it until you get over the worst of it?
 
Messages
55
Started 30mg per day, just looking for some hope that this wont happen everytime i take this in the future
 
Messages
40
I had stomach and intestinal discomfort when I started on Mestinon, but it got better. I gradually increased the dose over a three week period to give some time for my body to adjust.
 

Mel9

Senior Member
Messages
995
Location
NSW Australia
I had stomach and intestinal discomfort when I started on Mestinon, but it got better. I gradually increased the dose over a three week period to give some time for my body to adjust.
Started 30mg per day, just looking for some hope that this wont happen everytime i take this in the future

Me too. It did get better.
But another way would be to halve the dose for a while, then gradually increase the dose.
 

Learner1

Senior Member
Messages
6,304
Location
Pacific Northwest
I had been doing well on compounded pyridostigmine, as I'm allergic to the fillers in all the FDA approved versions, but it has become unavailable, so I am looking into Huperzine A as an alternative. I'm hoping the Huperzine has fewer digestive system effects. I had occasional nausea and regular cramping and bloating on 30mg taken 3 times a day, which seem to be known side effects.
 

Mel9

Senior Member
Messages
995
Location
NSW Australia
I will post here. I am running out of pyridostigmine, so it'll be in the next couple of weeks. I may try neostigmine also, but I fear it may be worse...


Do you know if it is important to taper off Mestinon?

Is it safe to stop abruptly? (I tried to Google this but couldn’t find anything quickly)